BIROn - Birkbeck Institutional Research Online

    Maximum Likelihood Estimation in Markov Regime-Switching Models with Covariate-Dependent Transition Probabilities

    Pouzo, D. and Psaradakis, Zacharias and Sola, M. (2022) Maximum Likelihood Estimation in Markov Regime-Switching Models with Covariate-Dependent Transition Probabilities. Econometrica 90 (4), pp. 1681-1710. ISSN 0012-9682.

    [img] Text
    pps-Feb-2022-ECMT.pdf - Author's Accepted Manuscript
    Restricted to Repository staff only

    Download (895kB) | Request a copy

    Abstract

    This paper considers maximum likelihood (ML) estimation in a large class of models with hidden Markov regimes. We investigate consistency of the ML estimator and local asymptotic normality for the models under general conditions which allow for autoregressive dynamics in the observable process, Markov regime sequences with covariate-dependent transition matrices, and possible model misspecification. A Monte Carlo study examines the finite-sample properties of the ML estimator in correctly specified and misspecified models. An empirical application is also discussed.

    Metadata

    Item Type: Article
    Keyword(s) / Subject(s): Autoregressive model, consistency, covariate-dependent transition probabilities, covariance matrix estimation, hidden Markov model, Markov-switching model, maximum likelihood, local asymptotic normality, misspecified models
    School: Birkbeck Faculties and Schools > Faculty of Business and Law > Birkbeck Business School
    Depositing User: Zacharias Psaradakis
    Date Deposited: 10 Mar 2022 13:39
    Last Modified: 02 Aug 2023 18:15
    URI: https://eprints.bbk.ac.uk/id/eprint/47550

    Statistics

    Activity Overview
    6 month trend
    0Downloads
    6 month trend
    0Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item